Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 34, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Oct 3, 2012, 4:04 AM MDT for Lincoln County, Sweetwater County, Uinta County, Wyoming. It took effect at Oct 3, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 4:04 AM MDT (10:04 UTC)
- In effect from
- Oct 3, 2012, 9:00 AM MDT
- Expired
- Oct 3, 2012, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3530 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS85 KRIW 031004 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 404 AM MDT WED OCT 3 2012 ...VERY DRY AND GUSTY CONDITIONS TODAY AHEAD OF COLD FRONT... .GUSTY WEST WIND AND VERY LOW RELATIVE HUMIDITY WILL DEVELOP TODAY AHEAD OF A COLD FRONT. THESE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY EARLY THIS EVENING...AND INTO THE SOUTHWEST CORNER OF WYOMING IN THE LATE EVENING. A SHARP WIND SHIFT FROM THE NORTHEAST WILL ACCOMPANY THE FRONT ALONG WITH SHARPLY COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITY. WYZ277-279-040300- /O.NEW.KRIW.FW.W.0034.121003T1500Z-121004T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 404 AM MDT WED OCT 3 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY DRY AND GUSTY CONDITIONS COMBINED WITH VERY DRY FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A COLD FRONT WILL BRING A SHARP WIND SHIFT FROM THE NORTHEAST ACROSS SWEETWATER COUNTY EARLY THIS EVENING AND ACROSS LINCOLN AND UINTA COUNTIES LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
327 WWUS85 KRIW 040243 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 843 PM MDT WED OCT 3 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... .A COLD FRONT HAS PASSED THROUGH SOUTHWEST WYOMING BRINGING COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITY. THEREFORE THE RED FLAG WARNING WILL EXPIRE AS SCHEDULED AT 9 PM MDT. WYZ277-279-040345- /O.EXP.KRIW.FW.W.0034.000000T0000Z-121004T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 843 PM MDT WED OCT 3 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... A COLD FRONT HAS PASSED THROUGH SOUTHWEST WYOMING BRINGING COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITY. THEREFORE THE RED FLAG WARNING WILL EXPIRE AS SCHEDULED AT 9 PM MDT. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Oct 3, 3:01 AM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 3, 3:01 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MDT WED OCT 3 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT A BIG CHANGE IS IN THE WORKS THIS MORNING... THE MODELS ARE STILL ADVERTISING A COLD FRONT DIPPING SOUTH EARLY THIS MORNING INTO NORTHERN WYOMING...TO NATRONA COUNTY AND THE WIND RIVER BASIN BY NOON...AND ACROSS THE REMAINDER OF THE CWA BY MIDNIGHT TONIGHT...EXPECT THE DAILY HIGH TEMPERATURE IMMEDIATELY BEFORE FRONTAL PASSAGE. THE MAIN IMPACT FROM THIS FRONT WILL BE A COLD NORTH WIND...USHERING SHARPLY COLDER TEMPERATURES AND SOME LIGHT SNOW IN THE NORTHERN MOUNTAINS AND FOOTHILLS. THE SYSTEM ITSELF IS THE ONLY MOISTURE SOURCE...NO HELP FROM THE GULF OR FROM THE PACIFIC. SIX HOUR PRECIP AMOUNTS IN SOUTHERN CANADA AS THE STORM PASSES THROUGH APPROACH THE TENTH TO QUARTER OF AN INCH RANGE...WITH A REPORT OF A HALF AN INCH IN THE SOUTHERN ALBERTA FOOTHILLS...WHILE WE DO NOT EXPECT PRECIP AMOUNTS ANYWHERE CLOSE TO THIS AMT IN OUR AREA IT DOES SHOW THAT THERE IS AT LEAST SOME MOISTURE WITH THIS SYSTEM...THAT WILL LIKELY STAY EAST OF THE DIVIDE. THE BEST QG FORCING STAYS IN MT...BUT SOME OF THE BETTER DYNAMICS MAY GRAZE THE BIGHORNS...NORTHERN ABSAROKAS AND THE NORTHERN BIGHORN BASIN...AIDED BY SOME UPSLOPE FLOW BEHIND THE FRONT THERE COULD BE SOME WET SNOW IN THE CODY FOOTHILLS AND IN BUFFALO...WITH AS MUCH AS 4 INCHES OF WET SNOW ACCUMULATION ACROSS PEAKS OF THE BEARTOOTH AND BIGHORNS. THERE WILL BE PARTLY CLOUDY SKIES IN THE WAKE OF THE FRONT...WHICH COULD LEAD TO AN EXTREMELY COLD MORNING ON THURSDAY GIVEN THE PATCHY CLOUD COVER ALLOWING AT LEAST PARTIAL RADIATIVE COOLING IN A VERY COLD AIRMASS FOR THIS TIME OF YEAR. MINIMUM TEMPERATURES ARE EXPECTED TO DROP INTO THE 20S ACROSS MUCH OF THE STATE...A FREEZE WATCH HAS BEEN HOISTED FOR THE LOWER ELEVATIONS TO SIGNAL THE ABRUPT ENDING OF THE GROWING SEASON. TEMPERATURES WILL REMAIN 10 TO 25 DEGREES BELOW NORMAL FOR THE REMAINDER OF THE SHORT TERM PERIOD FOR MUCH OF THE AREA...THERE WILL BE A BRIEF WARM UP FOR THE SOUTHERN TIER OF THE STATE ON THURSDAY AS WARM WESTERLIES ALLOW THE TEMPERATURES TO REBOUND BACK TO NEAR 60 FROM AROUND I80 SOUTH. OTHERWISE...THURSDAY WILL BE MAINLY DRY...WITH A FEW LIGHT SNOW SHOWERS IN THE NORTHERN MOUNTAINS IN THE UNSETTLED CYCLONIC NW FLOW...WITH TEMPERATURES WELL BELOW NORMAL ACROSS THE AREA. MID LEVEL TEMPERATURES COOL AGAIN ON THURSDAY NIGHT AND FRIDAY WITH LIGHT SNOW SPREADING SOUTH THURSDAY NIGHT INTO FRIDAY AS ANOTHER WAVE ROUNDS THE BOTTOM OF AN ELONGATED TROUGH. 700MB TEMPERATURES DROP TO -12C ACROSS JOHNSON COUNTY BY FRIDAY AFTERNOON...WITH TEMPERATURES COLD ENOUGH TO SUPPORT SNOW WELL INTO THE BASINS STRETCHING TO THE DIVIDE. THE WEEKEND SYSTEM WILL HAVE A BIT MORE OF AN EASTERLY COMPONENT...A MORE FAVORABLE SET UP FOR SNOW ACROSS CENTRAL WYOMING. ADDITIONALLY...NORTHERLY WINDS WILL BE LIGHTER WITH THE FRONT...REDUCING THE AMOUNT OF DOWNSLOPING OFF OF THE BIGHORNS...OWL CREEKS AND ABSAROKAS. .LONG TERM...SATURDAY THROUGH WEDNESDAY MEDIUM-RANGE GLOBAL MODELS AGREE ON VERY SLOW PROGRESSION OF REX BLOCK ACROSS THE EASTERN PACIFIC THROUGH THIS PERIOD...TAKING THE FORM OF AN OMEGA BLOCK BY TUESDAY WITH UPPER LOW ON EASTERN FLANK NEAR LAS VEGAS. HEIGHTS GRADUALLY BUILD OVER THE WEEKEND ACROSS WYOMING BETWEEN CLIPPER SYSTEMS WITH TEMPERATURES WARMING INTO THE 40S ACROSS MOST VALLEYS AND BASINS ON SATURDAY...AND INTO THE 50S ON SUNDAY. FORECAST WEIGHTED TOWARD GFS MONDAY THROUGH WEDNESDAY WHICH IS SLOWER TO BREAK DOWN EASTERN PACIFIC BLOCKING RIDGE AND THUS IS LESS PROGRESSIVE WITH DOWNSTREAM TROUGH ACROSS THE NORTHERN PLAINS. A WEAK CLIPPER DIVES INTO THE NORTHERN PLAINS ON MONDAY DRIVING SHALLOW POLAR FRONT INTO NORTHEAST. DEEPER COLD AIRMASS DROPS INTO NORTHERN PLAINS ON MONDAY NIGHT...PUSHING POLAR FRONT AGAINST EAST SLOPES OF THE DIVIDE. FORECAST HAS TRENDED TEMPERATURES DOWN ON TUESDAY WITH THIS SYSTEM AND INTRODUCED POPS ACROSS THE NORTH...THOUGH NOT FULLY WEIGHTED TOWARDS THE GFS COLDER SCENARIO. BOTH GFS AND ECMWF BRING QPF INTO THE FAR SOUTH ON WEDNESDAY AHEAD OF SW UPPER LOW. OTHERWISE COLD CANADIAN SURFACE HIGH SLIDES SOUTHEAST INTO THE CENTRAL PLAINS WITH DRY AND MILDER CONDITIONS EXPECTED ACROSS THE REST OF THE AREA. && .AVIATION.../12Z ISSUANCE/ CONDITIONS WILL REMAIN VFR THROUGH 18Z/WED AT ALL TERMINALS. GUSTY WESTERLY SURFACE WINDS WILL START SHIFTING TO THE NORTH NORTHEAST IN THE NORTH AND SPREAD SOUTH AS A THE STRONG CANADIAN COLD FRONT PUSHES SOUTH TO A KLND-KCPR LINE BY 15Z/WED. NORTHERLY WIND OF 15-30KTS WILL FOLLOW THIS FRONTAL PASSAGE WITH FAVORABLE NORTH-NORTHWEST WIND 25-45KTS AT KBYG AND KGEY WITH AREAS OF LLWS. PRECIPITATION DEVELOPS NORTH SPREADING SOUTH THE A MEETEETSE-KAYCEE LINE BY 18Z/WED WITH MOUNTAIN OBSCURATIONS WITHIN THIS REGION. OCCASIONAL MOUNTAIN OBSCURATIONS ALSO ANTICIPATED IN THE WIND RIVER...GREEN... AND CASPER MOUNTAIN RANGES WEDNESDAY AFTERNOON CONTINUING INTO THE EVENING. IN THE LOWER ELEVATIONS...THE PRECIPITATION AND MVFR/LOW END VFR CLOUDS WILL BE ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS IN THE VCNTY OF KCOD AND KPOY. MVFR CONDITIONS ARE MOST LIKELY NORTH OF A LINE FROM KCOD-KGEY-KBYG IN THE AFTERNOON. UPSLOPE LOCATIONS OF KCOD...KLND...AND KCPR WILL SEE VCSH IN THE AFTERNOON...CEILINGS AT LOW END VFR AT THIS TIME. FRONTAL PUSH SHOULD REACH KRKS AROUND 00Z/THU. WESTERN TERMINALS AT KJAC...KBPI...AND KPNA WILL REMAIN VFR AND DRY THROUGH THE FORECAST PERIOD AS TRACK IS UNFAVORABLE FOR THESE SITES. NORTHWEST WIND 20-30KTS WILL BE COMMON AT KBPI AND KPNA WEDNESDAY AFTERNOON. TAKING A LOOK AHEAD...EXPECT IMPROVING CONDITIONS WEDNESDAY NIGHT FROM WEST-TO-EAST. && .FIRE WEATHER... A STRONG COLD FRONT CONTINUES TO DROP SOUTH OUT OF MONTANA AND INTO THE NORTHERN ZONES BY SUNRISE...INTO THE CENTRAL ZONES BY NOON AND INTO THE SOUTHERN AND PORTIONS OF THE SOUTHWESTERN ZONES TONIGHT. THERE COULD BE NEAR CRITICAL CONDITIONS AHEAD OF THE FRONT...ESPECIALLY ACROSS THE RAWLINS DISPATCH AREA...WITH WINDS EASILY MEETING CRITERIA BUT WITH BORDERLINE RELATIVE HUMIDITY. SHARPLY COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITY WILL ACCOMPANY THIS COLD FRONT. THE CHANCES OF PRECIPITATION WILL BE CONFINED TO AREAS EAST OF THE DIVIDE...WITH ACCUMULATING PRECIPITATION MOST LIKELY ACROSS THE FAR NORTHERN MOUNTAINS. A COLD AIRMASS WILL SETTLE IN ACROSS THE AREA THURSDAY THROUGH FRIDAY WITH THE COLDEST AIR BEING EAST OF THE DIVIDE. SOME LIGHT SNOW IS POSSIBLE THURSDAY NIGHT ACROSS THE FAR NORTH AND MOST AREAS EAST OF THE DIVIDE ON FRIDAY. WINDS WILL BE STRONGEST TODAY WITH MUCH LIGHTER WINDS EXPECTED ON THURSDAY AND FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING WYZ004>006-017-018-020. FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING WYZ003-010-011. && SHORT TERM...ALLEN LONG TERM...AEM AVIATION...C.BAKER FIRE WEATHER...ALLEN
Hazardous weather outlook, Oct 2, 2:26 PM MDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 226 PM MDT TUE OCT 2 2012 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 226 PM MDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...RED FLAG WARNING IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL WYOMING UNTIL MIDNIGHT... ...FREEZE WATCH EAST OF THE DIVIDE WEDNESDAY NIGHT AND THURSDAY MORNING... .DAY ONE...TODAY AND TONIGHT A COMBINATION OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING ELEVATED FIRE WEATHER CONDITIONS TO MUCH OF WYOMING FROM THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...WEATHER CONDITIONS WILL BE DRAMATICALLY DIFFERENT BY WEDNESDAY MORNING AS A COLD FRONT BRINGS MUCH COLDER TEMPERATURES TO THE REGION. THIS FRONT WILL PUSH THROUGH NORTHERN AND CENTRAL WYOMING LATER TONIGHT THROUGH WEDNESDAY. SOME LIGHT MOUNTAIN SNOWFALL WILL OCCUR ACROSS THE NORTH ON WEDNESDAY WITH A COUPLE INCHES OF ACCUMULATION POSSIBLE. THE LOWER ELEVATIONS OF THE NORTH WILL SEE AREAS OF COLD RAIN...POSSIBLY MIXING WITH OR CHANGING TO SNOW LATE IN THE DAY. VERY LITTLE PRECIPITATION IS EXPECTED FURTHER SOUTH. WEDNESDAY NIGHT...LOWER ELEVATION TEMPERATURES WILL DROP TO BETWEEN 21 AND 30 DEGREES. THESE TEMPERATURES WOULD BRING AN END TO THE EXTENDED GROWING SEASON RECENTLY SEEN IN MANY AREAS. ANOTHER EVEN COLDER WEATHER SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY AND DEPART EARLY SATURDAY. THIS WILL BRING A ROUND OF LIGHT SNOW OR FLURRIES EAST OF THE DIVIDE WITH HIGHS ONLY IN THE 30S TO AROUND 40. THOSE WITH OUTDOOR INTERESTS BETWEEN THE NEXT SEVERAL DAYS SHOULD BE PREPARED FOR THE ABRUPT CHANGE TO MUCH COLDER CONDITIONS AND AREAS OF LIGHT PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Oct 3, 1:40 AM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 140 AM MDT WED OCT 3 2012 WYZ001>020-022>030-032220- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 140 AM MDT WED OCT 3 2012 ...A COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES TODAY... A COLD FRONT DROPPING SOUTH OUT OF CANADA WILL RAKE ACROSS THE STATE TODAY...MOVING THROUGH THE BIGHORN BASIN AND JOHNSON COUNTY BY SUNRISE...TO FREMONT COUNTY AND NATRONA COUNTY BY NOON...AND THEN SOUTH INTO SWEETWATER COUNTY THIS AFTERNOON. HIGH TEMPERATURES TODAY WILL BE 25 TO 35 DEGREES COLDER AND NORTH WIND OF 20 TO 35 MPH...WITH OCCASIONALLY HIGHER GUSTS TO 50 MPH IN FAVORED AREAS LIKE BUFFALO AND THROUGH THE OWL CREEKS...WILL MAKE FOR A DRAMATIC SHIFT TO MORE FALL-LIKE WEATHER. TEMPERATURES WILL START THE DAY IN THE UPPER 30S AND 40S ACROSS THE CODY FOOTHILLS...BIG HORN BASIN AND JOHNSON COUNTY AND WILL THEN FALL DURING THE AFTERNOON. CENTRAL AREAS CAN EXPECT HIGHS TO TOP OUT AROUND 50 IN THE MORNING BEFORE FALLING INTO THE 20S BY SUNRISE ON THURSDAY. AREAS WEST OF THE CONTINENTAL DIVIDE CAN EXPECT HIGH TEMPERATURES TO BE 10 TO 20 DEGREES COOLER THAN TUESDAY. SOME LIGHT RAIN WILL DEVELOP IN THE BIG HORN BASIN...CODY FOOTHILLS AND JOHNSON COUNTY THIS MORNING. AS COLDER AIR FILTERS INTO THE AREA...THE LIGHT RAIN MAY CHANGE OVER TO LIGHT SNOW ABOVE 5000 FEET DURING THE AFTERNOON BEFORE ENDING BY EARLY EVENING. LITTLE OR NO ACCUMULATION IS EXPECTED ACROSS THE LOWER ELEVATIONS. THE BIGHORN MOUNTAINS...ABSAROKA MOUNTAINS AND THE EAST HALF OF YELLOWSTONE NATIONAL PARK WILL SEE SNOW TODAY AND THIS EVENING. THIS SNOW WILL GRADUALLY DIMINISH BY MIDNIGHT WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE. THE TRACK OF THIS WEATHER SYSTEM WILL KEEP THE SOUTHWEST QUADRANT OF WYOMING GENERALLY DRY. THIS COLD OUTBREAK WILL PUT AN END TO THE GROWING SEASON. MANY LOWER ELEVATION COMMUNITIES CAN EXPECT LOW TEMPERATURES THURSDAY MORNING TO RANGE FROM 21 TO 30 DEGREES. HUNTERS AND OTHERS PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR THIS DRAMATIC CHANGE TO COLD AND LOCALLY SNOWY CONDITIONS. THE COLD TEMPERATURES WILL LIKELY HOLD THROUGH SATURDAY EAST OF THE CONTINENTAL DIVIDE ALONG WITH ANOTHER SYSTEM BRINGING A CHANCE OF LIGHT SNOW OR FLURRIES THURSDAY NIGHT INTO FRIDAY...EAST OF THE DIVIDE. BE SURE TO CHECK THE LATEST FORECASTS OR STATEMENTS ON THIS FIRST COLD SPELL OF THE FALL SEASON. WFO RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:47 PM MDT | Freeze Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more | 19 hr |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.